Antidepressant Withdrawal and Tapering Help

 

Approximately 20% of patients will experience a discontinuation syndrome, or withdrawals from Antidepressants - including low dose use for short periods of time (4 weeks or less). The symptoms can range from flu-like symptoms to insomnia, sensory disturbances, anxiety and depression.  Many have tried to withdraw from their Antidepressant, only to reinstate when the symptoms interfered with daily life. The decision to withdraw any Antidepressant is serious and many need expert help to taper properly.

Antidepressant Withdrawal is our specialty.

Taper rates can vary, depending on the length of time on the antidepressant; interactions with other medications; health challenges, age, etc.  We assess each person’s situation and also implement a natural approach to minimize symptoms.  Our program has been used for over 14 years in 76 countries - as experts in SSRI withdrawal we know how to get you off the antidepressant properly.



ANTIDEPRESSANT INTERACTIONS

The use of antidepressants has skyrocketed with one in ten people taking them on a regular basis.  And while its routine for doctors to prescribe antidepressants, its less common for the medical community to discuss the interactions of antidepressants with many common herbs, over-the-counter or foods. For instance, Turmeric interacts with many Antidepressants, causing the blood level of the drug to build to dangerous levels, whereas Gingko Biloba can cause many to feel like they are in withdrawal. Understanding and assessing interactions is an expertise of the Point of Return team – we keep you safe and the taper process more comfortable.

WHY THE GUT IS AFFECTED BY ANTIDEPRESSANTS

The link between the nervous system, brain and digestive system has been recognized due to the constant exchange of electrical messages and chemicals. This is why it’s called the Brain-Gut Axis and therefore whatever affects the gut region will also affect the brain.

SSRIs, and all Antidepressants, target Serotonin, forcing levels of this neurotransmitter higher in the brain. 95% of the body’s Serotonin lies in the digestive system and diverting supplies of Serotonin from their natural receptor sites to the brain can cause anxiety, sexual dysfunction, adversely affect the cardiovascular region and alter sleep patterns. Balancing the hotbed of Serotonin production in the gut region is essential to restoring stability and improve natural Serotonin production while the drug is removed. 

Which Antidepressants Cause Withdrawal Symptoms?

Currently there are 21 different antidepressants that are known to cause a discontinuation syndrome. Antidepressants primarily target Serotonin, however many also affect Norepinephrine. Symptoms can include mood alterations; changes in sleep patterns, brain zaps, tremors, diarrhea, dizziness, vertigo, anxiety, diarrhea or stomach upset, cognitive issues and flu-like symptoms. Many reinstate the antidepressant to alleviate their discomfort. 

Serotonin is a neurotransmitter that influences multiple process, including the autonomic function, motor activity, hormones, stomach and bowel function, mental cognition and the complex processes that affect emotion and reward. One of the most important functions of Norepinephrine is its role as a neurotransmitter that affects the contractions in the heart, but it also affects the parts of the brain responsible for attention and responses are controlled. 

This explains the widespread withdrawal symptoms and why many find that even a slow taper requires relief for success. Don’t attempt this on your own, let our experts help you throughout the process.

Our non-profit company has assisted people in 76 countries to reclaim their live. We can help you too. Call toll free 866-605-2333.









Content on this page requires a newer version of Adobe Flash Player.

Get Adobe Flash player


 

 

 

 


 

 

DISCLAIMER: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and done with their consent and support. Always consult with your healthcare professional before starting any diet, exercise or supplementation program, before taking or stopping any medication, or if you have or suspect you might have any health problem. More...

People We've Helped

You walked me through the darkest cave of my life.

"First of all, I want to say there is hope for all of you who are going through a trial you feel will never end! I give glory to God for directing my path to Point of Return!"
-Suzie L., (Canada) Pristiq, Temazepam

 

I am now sleeping GREAT and the nutrients have helped me with that!! It really, truly, works!

"First of all, I want to say there is hope for all of you who are going through a trial you feel will never end! I give glory to God for directing my path to Point of Return!"
-Debbie H., (California) Temazepam, Paxil, Neurontin

    I am writing to let anyone reading this know that finding Point of Return has been a miracle for me.

    "I cannot say enough good things about the entire Point of Return team. They have somehow found just the right balance between professionalism and compassion that people who are suffering need. I will be forever grateful."
    -Robin T., (California) Amitriptyline

    Withdrawal Brochure:

    Download our brochure to learn more about our tapering programs. MORE...

    For more information on ssri's, antidepressants or your specific drug, click here.

     

    Name

    Email

    Phone


    Please enter the words, MAKE THIS INQUIRY into the field below. It helps us avoid spam.


    Message


     

    *Your information will never be shared,
    sold or made available to 3rd parties.

     

    DISCLAIMER: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and done with their consent and support. Always consult with your healthcare professional before starting any diet, exercise or supplementation program, before taking or stopping any medication, or if you have or suspect you might have any health problem. More...